Alert archive / Louisiana / Wind Advisories in 2014

Wind Advisory 18, NWS Lake Charles, LA

May 14, 2014Cameron Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this wind advisory at May 14, 2014, 4:06 AM CDT for Cameron Parish, Saint Martin Parish, Louisiana. It took effect at May 14, 2014, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 14, 2014, 4:06 AM CDT (09:06 UTC)
In effect from
May 14, 2014, 10:00 AM CDT
Expired
May 14, 2014, 8:00 PM CDT
In force
10 hr
Issued by
NWS Lake Charles, LA

Counties Cameron Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 80 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2014-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 821 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2014-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
821 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WWUS74 KLCH 140906
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
406 AM CDT WED MAY 14 2014

...WIND ADVISORY IN EFFECT FOR COASTAL LOCATIONS FROM LATE MORNING
INTO THIS EVENING...

.THE PRESSURE GRADIENT WILL TIGHTEN TODAY AS CANADIAN HIGH
PRESSURE BUILDS IN. THIS WILL CAUSE NORTHERLY WINDS OF AROUND 20
MPH WITH HIGHER GUSTS ACROSS THE COASTAL PARISHES AND COUNTIES
INTO EARLY THIS EVENING.

LAZ052-073-074-TXZ215-150100-
/O.NEW.KLCH.WI.Y.0018.140514T1500Z-140515T0100Z/
VERMILION-WEST CAMERON-EAST CAMERON-JEFFERSON-
INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...HACKBERRY...
HOLLY BEACH...CAMERON...GRAND CHENIER...BEAUMONT...PORT ARTHUR
406 AM CDT WED MAY 14 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING. 

* TIMING...LATE MORNING INTO EARLY THIS EVENING.

* WINDS...NORTHWEST WINDS AROUND 20 MPH.

* IMPACTS...LOOSE YARD ITEMS SUCH AS LAWN CHAIRS AND TRASH CANS 
  WILL BE BLOWN AROUND. SOME SMALL TREE BRANCHES MAY BE BLOWN 
  DOWN. SOME HAZARDOUS DRIVING MAY OCCUR...ESPECIALLY TO HIGH 
  PROFILE VEHICLES ALONG EAST-WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ053>055-150100-
/O.NEW.KLCH.WI.Y.0018.140514T1900Z-140515T0100Z/
IBERIA-ST. MARY-LOWER ST. MARTIN-
INCLUDING THE CITIES OF...NEW IBERIA...MORGAN CITY...FRANKLIN...
PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE
406 AM CDT WED MAY 14 2014

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING. 

* TIMING...THIS AFTERNOON INTO EARLY THIS EVENING.

* WINDS...NORTHWEST WINDS AROUND 20 MPH.

* IMPACTS...LOOSE YARD ITEMS SUCH AS LAWN CHAIRS AND TRASH CANS 
  WILL BE BLOWN AROUND. SOME SMALL TREE BRANCHES MAY BE BLOWN 
  DOWN. SOME HAZARDOUS DRIVING MAY OCCUR...ESPECIALLY TO HIGH 
  PROFILE VEHICLES ALONG EAST-WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
1 follow-up statement
668 
WWUS74 KLCH 141944
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
244 PM CDT WED MAY 14 2014

...WIND ADVISORY IN EFFECT FOR COASTAL LOCATIONS INTO THIS
EVENING...

.A TIGHT PRESSURE GRADIENT WILL PREVAIL FOR THE REMAINDER OF THE
AFTERNOON...AS CANADIAN HIGH PRESSURE BUILDS IN. THIS WILL CAUSE
NORTHERLY WINDS OF AROUND 20 MPH WITH HIGHER GUSTS ACROSS THE
COASTAL PARISHES AND COUNTIES INTO EARLY THIS EVENING.

LAZ052>055-073-074-TXZ215-150100-
/O.CON.KLCH.WI.Y.0018.000000T0000Z-140515T0100Z/
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-JEFFERSON-
INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...BEAUMONT...PORT ARTHUR
244 PM CDT WED MAY 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...THIS AFTERNOON INTO EARLY THIS EVENING.

* WINDS...NORTHWEST WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH.

* IMPACTS...LOOSE YARD ITEMS SUCH AS LAWN CHAIRS AND TRASH CANS 
  WILL BE BLOWN AROUND. SOME SMALL TREE BRANCHES MAY BE BLOWN 
  DOWN. SOME HAZARDOUS DRIVING MAY OCCUR...ESPECIALLY TO HIGH 
  PROFILE VEHICLES ALONG EAST-WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

RUA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at May 14, 4:01 AM CDT, 5 minutes earlier.

Area forecast discussion, May 14, 4:01 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
401 AM CDT WED MAY 14 2014

.DISCUSSION...CURRENTLY ACROSS THE LOWER 48 A CANADIAN COLD FRONT
STRETCHES FROM NE MEXICO, BISECTING OUR CWA, AND INTO THE EASTERN
GREAT LAKES. A WARM AND MOIST AIRMASS IS BEING SHUNTED EAST BOUND
AHEAD OF THE BOUNDARY WITH A COOLER AND MUCH DRIER AIRMASS
FILTERING IN ITS WAKE. A SHARP UPPER TROUGH IS LOCATED ACROSS THE
CENTRAL SECTIONS OF THE COUNTRY PROVIDING LIFT ACROSS EAST TX AND
LOUISIANA WITH SHOWERS AND A FEW THUNDERSTORMS BEHIND THE COLD
FRONT. LOCALLY, SCATTERED POCKETS OF RAIN WITH OCCASIONAL HEAVIER
SHOWERS AND A THUNDERSTORM OR TWO COVER THE CWA, HOWEVER THIS AREA
OF PRECIP WILL GRADUALLY END THROUGH THE MORNING AND AFTERNOON AS
THE BEST LIFT WITH THE UPPER TROUGH AND THE SURFACE BOUNDARY EXITS
EASTWARD AND THE DRIER AIRMASS MOVES IN. HIGH TEMPS TODAY BEHIND
THE COLD FRONT WILL BE 5 TO 15 DEGREES BELOW NORMAL WITH KAEX
LIKELY FLIRTING WITH THE RECORD LOW MAX FOR THE DATE. OTHER SITES
SHOULD REMAIN AT LEAST A FEW DEGREES AWAY FROM THEIR RESPECTIVE
RECORDS.

TONIGHT/THURSDAY MORNING LOW TEMPERATURES WILL BE AROUND 10 TO 15
DEGREES BELOW WITH THE POSSIBILITY OF APPROACHING A FEW RECORD
LOWS FOR THE DATE ACROSS THE AREA BEFORE WARMING NICELY INTO THE
70S UNDER MOSTLY SUNNY SKIES.

DURING THURSDAY NIGHT HIGH PRESSURE WILL SHIFT EAST OF THE REGION
STARTING A WARMING AND MOISTENING TREND, HOWEVER NO SYSTEMS ARE
EXPECTED TO APPROACH THE REGION THROUGH THE REMAINDER OF THE
FORECAST KEEPING RAINFALL CHANCES NEARLY NIL.

&&

.MARINE...HIGH PRESSURE WILL BUILD INTO THE COASTAL WATERS TODAY
WITH THE PRESSURE GRADIENT TIGHTENING. THIS WILL INCREASE THE
OFFSHORE FLOW PROMPTING A SMALL CRAFT ADVISORY FOR THE COASTAL
GULF WATERS. WINDS AND SEAS WILL SLOWLY RELAX THROUGH TONIGHT AND
THURSDAY MORNING AS THE RIDGE MOVES BY. A MODERATE ONSHORE FLOW
CAN BE EXPECTED AS THE RIDGE PASSES TO THE EAST OF THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  72  52  77  54  81 /  40  10  10  10  10
KBPT  73  53  77  56  80 /  30  10  10  10  10
KAEX  70  47  75  50  80 /  60  10  10  10  10
KLFT  73  51  75  52  80 /  50  10  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: EAST CAMERON...VERMILION...WEST
     CAMERON.

     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: IBERIA...LOWER ST. MARTIN...ST.
     MARY.

TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: JEFFERSON.

GM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 10 AM CDT
     THURSDAY FOR THE FOLLOWING ZONES: COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
     FROM 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION FROM 10 AM THIS MORNING TO 3 PM CDT
     THIS AFTERNOON FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
     FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 7 AM CDT THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
     20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX
     FROM 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE.

     SMALL CRAFT EXERCISE CAUTION FROM 10 AM CDT THIS MORNING THROUGH
     THURSDAY MORNING FOR THE FOLLOWING ZONES: VERMILION BAY.

&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, May 14, 3:29 AM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
329 AM CDT WED MAY 14 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
150830-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
329 AM CDT WED MAY 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
POSSIBLE THROUGH THE MORNING AND INTO EARLY AFTERNOON TODAY. AN
OCCASIONAL LIGHTNING STRIKE AND PERIODS OF HEAVY RAIN WILL BE THE
MAIN CONCERNS WITH ANY THUNDERSTORM.

NORTH WINDS WILL INCREASE BEHIND A COLD FRONT THIS MORNING AND
REMAIN ELEVATED THROUGH THE AFTERNOON. A WIND ADVISORY IS IN
EFFECT FOR COASTAL PARISHES AND COUNTIES INTO EARLY THIS EVENING
AS WINDS MAY INCREASE TO AROUND 20 MPH WITH HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ430-432-435-450-452-455-470-472-475-150830-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
329 AM CDT WED MAY 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

AN OFFSHORE FLOW WILL INCREASE THIS MORNING AS A COLD FRONT MOVES
THROUGH AND HIGH PRESSURE BUILDS IN. SMALL CRAFT SHOULD EXERCISE
CAUTION ACROSS COASTAL LAKES AND BAYS. A SMALL CRAFT ADVISORY HAS
BEEN POSTED FOR THE COASTAL GULF WATERS INTO THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS WILL GRADUALLY DECREASE INTO THURSDAY MORNING WITH THE SMALL
CRAFT ADVISORIES GRADUALLY BEING DISCONTINUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:58 PM CDTSmall Craft AdvisoryLCH38 hr
May 14, 1:53 PM CDTLow Water AdvisoryLCH11 hr

Nearby

Wind Advisories in Louisiana, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.